Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 16, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jan 13, 2007, 5:00 PM CST for Henderson County, Van Zandt County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2007, 5:00 PM CST (23:00 UTC)
- Expired
- Jan 13, 2007, 7:00 PM CST
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
Counties Henderson County, TX, Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 138 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 247 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 132303
FFWFWD
TXC213-467-140100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
500 PM CST SAT JAN 13 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HENDERSON COUNTY IN NORTHEAST TEXAS
VAN ZANDT COUNTY IN NORTHEAST TEXAS
* UNTIL 700 PM CST
* AT 500 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
MORE MODERATE AND HEAVY RAIN ENTERING THE WARNING AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
TAWAKONI STATE PARK...WILLS POINT...VAN...GRAND SALINE...
FRUITVALE...EDGEWOOD AND CANTON
HIGH WATER REMAINS ON NUMEROUS ROADS ACROSS HENDERSON AND VAN ZANDT
COUNTIES. THE FLASH FLOOD WARNING HAS BEEN EXTENDED FOR 2 MORE HOURS
TO ACCOUNT FOR ONGOING FLOODING ISSUES...AND ADDITIONAL FLOODING
THAT WILL RESULT FROM THE CONTINUING HEAVY RAIN. SOME LOCATIONS WILL
SEE ADDITIONAL RAINFALL OF 1/2 TO 1 INCH.
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER
DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT
WORTH.
LAT...LON 3208 9605 3217 9616 3222 9616 3235 9644
3236 9606 3284 9607 3285 9594 3277 9588
3277 9578 3269 9560 3249 9560 3234 9545
3223 9549 3208 9544 3208 9544 3202 9605
$$
251 follow-up statement
000
WGUS74 KFWD 140108
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
703 PM CST SAT JAN 13 2007
TXC213-467-140113-
VAN ZANDT TX-HENDERSON TX-
703 PM CST SAT JAN 13 2007
...THE FLASH FLOOD WARNING HAS EXPIRED FOR HENDERSON AND VAN ZANDT
COUNTIES...
LIGHT TO MODERATE RAIN WILL COME TO AN END ACROSS HENDERSON AND VAN
ZANDT COUNTIES BEFORE 8 PM. ALTHOUGH SOME RESIDUAL WATER REMAINS ON
ROADWAYS...THE ADDITIONAL RAINFALL EXPECTED WILL NOT BE ENOUGH TO
RESULT IN FLASH FLOODING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.
LAT...LON 3208 9605 3217 9616 3222 9616 3235 9644
3236 9606 3284 9607 3285 9594 3277 9588
3277 9578 3269 9560 3249 9560 3234 9545
3223 9549 3208 9544 3208 9544 3202 9605
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jan 13, 4:00 PM CST, 1 hour earlier.
Area forecast discussion, Jan 13, 4:00 PM CST, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CST SAT JAN 13 2007 .DISCUSSION... A COMPLEX WEATHER DAY TO SAY THE LEAST WITH FREEZING RAIN TO THE NORTHWEST AND FLOODING RAINS IN THE SOUTHEAST. THIS EVENING SHOULD BE A CONTINUATION OF THE AFTERNOON WITH SOME HEAVY RAIN REMAINING IN THE EAST AND FREEZING DRIZZLE AND LIGHT FREEZING RAIN CONTINUING ACROSS THE NORTHWEST HALF. WE EXPECT THE FREEZING LINE...WHICH IS CURRENTLY LOCATED FROM NEAR BONHAM...TO DALLAS...TO HILLSBORO...TO LAMPASAS...TO EASE A LITTLE FURTHER SOUTHEAST TONIGHT. WHILE PRECIPITATION WILL BE MOSTLY LIGHT THIS EVENING...RESIDUAL WATER SHOULD BEGIN TO ICE OVER...ESPECIALLY ON BRIDGES AND OVERPASSES. THIS WILL BE DUE TO THE PROLONGED PERIOD OF SUB FREEZING TEMPERATURES. THERE SHOULD BE A DECREASE IN STORM COVERAGE AND INTENSITY ACROSS THE EASTERN COUNTIES FROM MID TO LATE EVENING AS THE FIRST IMPULSE TRANSLATES INTO EAST TEXAS. WE EXPECT A LULL IN THE PRECIP FROM LATE EVENING TO THE EARLY MORNING HOURS BEFORE THE NEXT UPPER LEVEL IMPULSE...CURRENTLY ROTATING TOWARD THE BIG BEND...MOVES INTO THE WESTERN COUNTIES OF NORTH TEXAS. FREEZING RAIN AND SOME SLEET WILL BE ON THE INCREASE TOWARD SUNRISE SUNDAY. ICE ACCUMULATIONS BETWEEN ONE QUARTER AND ONE HALF INCH SILL APPEAR LIKELY WITH AMOUNTS UP TO ONE INCH POSSIBLE NEAR THE RED RIVER. THEREFORE...WILL KEEP THE ICE STORM WARNING AND FREEZING RAIN ADVISORY IN PLACE. RAIN AND THUNDERSTORMS ARE EXPECTED TO FIRE UP AGAIN SOUTHEAST OF THE SUB FREEZING AIR AFTER SUNRISE SUNDAY. SOME ADDITIONAL HEAVY RAIN AND FLOODING WILL BE POSSIBLE SO WILL KEEP THE FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON. COLD AIR REINFORCEMENTS WILL FILTER ACROSS THE RED RIVER OVERNIGHT AND SUNDAY AND HELP THE FREEZING LINE REACH THE SOUTHERN SECTIONS OF NORTH TEXAS SUNDAY NIGHT/MONDAY MORNING. AT THE SAME TIME SOME ISENTROPIC LIFT OVER THE ARCTIC AIR MAY PRODUCE SOME LIGHT FREEZING RAIN...THEREFORE WILL KEEP THE WINTER STORM WATCH IN PLACE SUNDAY NIGHT THROUGH MONDAY. PRECIPITATION SHOULD END FROM NORTHWEST TO SOUTHEAST MONDAY AS DOWNWARD VERTICAL MOTION WORKS IN FROM THE NORTHWEST. THE REMAINDER OF THE WEEK LOOKS COOL AND SOMEWHAT UNSETTLED AS A SERIES OF TROUGHS DEVELOP OVER THE SOUTHWEST US. MOISTURE WILL BE SOMEWHAT LIMITED INITIALLY. HOWEVER...SOME LIGHT RAIN CHANCES SHOULD ENTER THE PICTURE BY THURSDAY OR FRIDAY. WILL LEAVE POPS LOW FOR NOW DUE TO TIMING UNCERTAINTIES. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 28 30 24 32 18 / 100 100 60 40 10 WACO, TX 32 35 29 33 22 / 100 100 80 60 20 PARIS, TX 33 33 24 33 19 / 100 100 60 30 10 DENTON, TX 27 30 23 31 15 / 100 100 40 30 10 MCKINNEY, TX 29 31 24 31 15 / 100 100 60 30 10 DALLAS, TX 29 31 25 32 21 / 100 100 60 40 10 TERRELL, TX 32 32 27 34 21 / 100 100 60 50 10 CORSICANA, TX 33 35 29 32 23 / 100 100 80 60 20 TEMPLE, TX 33 36 29 32 24 / 100 100 80 60 20 && .FWD WATCHES/WARNINGS/ADVISORIES... ICE STORM WARNING UNTIL 6 AM CST MONDAY FOR THE FOLLOWING ZONES: TXZ091>094-100>104-115>120-129>133-141>144-156-157. FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES: TXZ095-105>107-121>123-134-135-145>148-158>162-174-175. WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON FOR THE FOLLOWING ZONES: TXZ107-122-123-135-146>148-158>162-174-175. FREEZING RAIN ADVISORY UNTIL 6 AM CST MONDAY FOR THE FOLLOWING ZONES: TXZ095-105-106-121-134-145. && 99/79
Hazardous weather outlook, Jan 13, 4:00 PM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CST SAT JAN 13 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 400 PM CST SAT JAN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... AN ICE STORM WARNING REMAINS IN EFFECT ALONG AND NORTHWEST OF A LINE FROM COPPERAS COVE...TO CLEBURNE...TO DALLAS...TO BONHAM. A FREEZING RAIN ADVISORY IS IN EFFECT SOUTH OF THE ICE STORM WARNING AND NORTH OF A LINE FROM HILLSBORO...TO KAUFMAN...TO PARIS. SIGNIFICANT FREEZING RAIN WILL BEGIN IN THESE AREAS AFTER MIDNIGHT. THERE IS A CHANCE OF THUNDERSTORMS OVER ALL OF NORTH TEXAS TONIGHT. SOME OF THE STORMS COULD PRODUCE HEAVY RAIN. A FLASH FLOOD WATCH IS IN EFFECT ALONG AND EAST OF A LINE FROM KILLEEN...TO WAXAHACHIE...TO PARIS. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS OVER ALL OF NORTH TEXAS SUNDAY. SOME OF THE STORMS COULD BECOME STRONG AND PRODUCE SMALL HAIL AND GUSTY WINDS. THE POTENTIAL FOR HEAVY RAIN WILL CONTINUE ON SUNDAY. THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH SUNDAY AFTERNOON. THE ICE STORM WARNING AND THE FREEZING RAIN ADVISORY WILL REMAIN IN EFFECT THROUGH 6 AM MONDAY. ICE ACCUMULATION IN EXCESS OF 1/4 IS LIKELY IN THE WARNING AREA...WITH LESSER AMOUNTS IN THE ADVISORY AREA. A WINTER STORM WATCH WILL REMAIN IN EFFECT THROUGH MONDAY AFTERNOON FOR THE PART OF NORTH TEXAS SOUTHEAST OF THE WARNING AND ADVISORY AREAS. CHANCES FOR WINTER WEATHER WILL CONTINUE IN CENTRAL TEXAS MONDAY NIGHT...SLOWLY TAPERING OFF BY LATE TUESDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING AND TONIGHT FOR REPORTS OF FLOODING AND WINTER WEATHER. 25
In the hours before
Local storm report, Jan 13, 1:46 PM CST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
146 PM CST SAT JAN 13 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM FLASH FLOOD 8 SE GROESBECK 31.44N 96.44W
01/13/2007 LIMESTONE TX LAW ENFORCEMENT
FLOODING CONTINUING ALONG F.M. 937 SOUTHEAST OF
GROESBECKLocal storm report, Jan 13, 2:00 PM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
200 PM CST SAT JAN 13 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM FLASH FLOOD ROSEBUD 31.07N 96.98W
01/13/2007 FALLS TX LAW ENFORCEMENT
WATER OVER ROADS NEAR ROSEBUD...AND NEAR GOLINDALocal storm report, Jan 13, 2:02 PM CST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
202 PM CST SAT JAN 13 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM FREEZING RAIN LEWISVILLE 33.04N 96.98W
01/13/2007 E0.05 INCH DENTON TX PUBLIC
ICE ACCUMULATING ON TREES/GRASSLocal storm report, Jan 13, 3:10 PM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
310 PM CST SAT JAN 13 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FLASH FLOOD WORTHAM 31.79N 96.46W
01/13/2007 FREESTONE TX LAW ENFORCEMENT
FLOODING CONTINUING ON SECONDARY ROADS IN
STREETMAN/WORTHAM/TEAGUE AREALocal storm report, Jan 13, 3:11 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
311 PM CST SAT JAN 13 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM FLASH FLOOD RICHLAND 31.93N 96.43W
01/13/2007 NAVARRO TX EMERGENCY MNGR
CREEKS OUT OF BANKS...SECONDARY ROADS FLOODED EAST/SOUTH
PARTS OF COUNTYLocal storm report, Jan 13, 4:42 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
442 PM CST SAT JAN 13 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM ICE STORM GAINESVILLE 33.64N 97.15W
01/13/2007 COOKE TX EMERGENCY MNGR
ICE COVERED BRIDGES/OVERPASSES ACROSS THE COUNTYThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 9:09 PM CST | Freezing Rain Advisory | FWD | Anderson, Bell, Bosque, Collin, Dallas, Delta and 23 more | 69 hr |
| Jan 13, 5:13 AM CST | Winter Storm Watch | FWD | Anderson, Bell, Falls, Freestone, Henderson, Hopkins and 8 more | 36 hr |
| Jan 13, 5:22 AM CST | Flash Flood Watch | FWD | Anderson, Bell, Delta, Ellis, Falls, Freestone and 14 more | 33 hr |
| Jan 13, 8:49 AM CST | Flash Flood Warning | FWD | Bell, Milam | 3 hr |
| Jan 13, 10:26 AM CST | Flash Flood Warning | FWD | Falls, Limestone | 3 hr |
| Jan 13, 11:31 AM CST | Flash Flood Warning | FWD | Bell, Milam | 3 hr |
| Jan 13, 11:45 AM CST | Flash Flood Warning | FWD | Dallas, Tarrant | 2 hr |
| Jan 13, 12:47 PM CST | Flash Flood Warning | FWD | Freestone, Navarro | 3 hr |
| Jan 13, 1:02 PM CST | Flash Flood Warning | FWD | McLennan | 3 hr |
| Jan 13, 1:18 PM CST | Flash Flood Warning | FWD | Falls, Limestone | 3 hr |
| Jan 13, 2:03 PM CST | Flash Flood Warning | FWD | Henderson, Van Zandt | 3 hr |
| Jan 13, 3:37 PM CST | Flash Flood Warning | FWD | Freestone, Navarro | 3 hr |
| Jan 13, 3:53 PM CST | Flash Flood Warning | FWD | McLennan | 2 hr |
| Jan 13, 4:02 PM CST | Flash Flood Warning | FWD | Falls, Limestone | 118 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.